MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR ACCUDRAIN WITH ANTI-REFLUX VALVE; N/A

INTEGRA NEUROSCIENCES PR ACCUDRAIN WITH ANTI-REFLUX VALVE; N/A
Model Number INS8401
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that cerebrospinal fluid (csf) was noted to be leaking from the accudrain with anti-reflux valve (ins8401) system, and a crack was found at sampling stopcock proximal to the patient.The drainage system was exchanged by the neurosurgeon, and csf drain diversion was performed with no known delay in surgery.
 
Additional Manufacturer Narrative
The accudrain with anti-reflux valve (ins8401) was returned for evaluation: device history record (dhr) - the dhr was reviewed and no anomalies were observed that could be related to the reported condition.Failure analysis - the returned unit was visually inspected.Accudrain has two (2) of the same stopcocks: one (1) located at the blue panel (zero-reference stopcock) and the other at the end of the patient-line (proximal to patient).Both stopcocks were visually inspected for defects.The zero-reference stopcock was in good condition: good general appearance, clear (non-whitish/opaque), and no cracks observed.The complaint reported that a crack was found at sampling stopcock proximal to patient; this is the patient-line¿s stopcock.It was observed that the patient-line¿s stopcock had a crack on the side of its main body.Also, it was observed that the stopcock¿s appearance was whitish and opaque; this appearance suggests that the stopcock was exposed to an unknown substance.Root cause - the complaint is considered confirmed.The most probable cause for stopcock breakage is related to product contact with an incompatible substance.In a previous capa investigation, it was concluded that the root cause for accudrain¿s stopcock breakages was associated to the use of collodion remover and/or acetone (for example, when removing eeg electrodes), and this substance coming in contact with the patient-line¿s stopcock.As a result of this finding, the accudrain¿s instruction for use (ifu) was revised in june 2019 to include precaution statements to alert users to avoid product contact with collodion remover, acetone, or any other incompatible substances.No other action is required at this moment because the most probable cause of breakage is in alignment with the capa¿s findings and conclusions.
 
Event or Problem Description
N/a.

Brand Name
ACCUDRAIN WITH ANTI-REFLUX VALVE
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16738187
Report Number2648988-2023-00008
Device Sequence Number6597269
Product Code JXG
UDI-Device Identifier10381780023883
UDI-Public10381780023883
Combination Product (Y/N)N
PMA/510(K) Number
K042825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberINS8401
Device Catalogue NumberINS8401
Device Lot Number6197179
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown